New to this


#1
Hello,
my name is Miles I'm 60 and just found out I have Parkinsons.

The tablets I'm on don't work yet but have cause my legs and feet to swell, any ideas? I have read else where that the statin type of medication can cause this, the exact type is Simvastatin.

Thanks
Miles

#2
Welcome to the Forum Miles. I am 62 and was diagnosed at 57. My medication helps alot and my movement is near normal, am able to do most things, just get bit tired and need to pace myself. Am on Simvastatin to lower cholestrol but it has not particularily made my ankles swell. I'm not sure if any PD medication has that effect.

#3
hi Miles
thats very interesting - simvastatin has been reported as possibly slowing down pd progression in mice(!) i hadnt heard of it being given to people with parkinsons (pwp). peripheral swelling seems to be quite common in people over 60 who take it.
i dont think it actually treats any pd symptoms?
your gp might be able to give you something to treat the oedema.
cheers

#4
Welcome Miles, I am a 64 year old male. Was diagnosed with PD 4 years ago. It sometimes takes quite a while to get the drugs right. You will have to be patient. Make sure you tell your PD nurse or neuro all your symptoms and how they vary from day to day.

#5
Miles, does it say on the leaflet in the packet that swelling legs (oedema as my Neuro said to me yesterday) can be a side effect? I am puzzled, do you mean you are taking Simvastatin as a Parkinsons treatment? My ankles are a bit puffed up but in my case its other things that are causing it.

#6
Sorry I am not being very clear. It says on the leaflet of my Dopamine agonist that I take for Parkinsons that swelling legs can be a side effect.

#7
http://www.news-medical.net/news/20091030/Researchers-show-Simvastatin-prevents-Parkinsons-disease-from-progressing-further.aspx

at the time i asked whether i should take this and was told not to.will be a bit peeved if its shown to work!

#8
ps polly- have your symptoms stabilised????

#9
ooooops

#10
Hi I was exactly the same when i was on Mirepexin ,but sometimes ,or most times we have to put up with a side effect to get relief from the PD ,hope it works out ok for you ,

#11
Sorry everyone my postings are not clear in answer to Miles question.

I do not understand if Miles means he has been prescribed Statins for PD - ?. Seems unlikely. Anyway it would not improve mobility.

I got statins because of high blood pressure and cholestrol levels at the start of this parky lark which was causing me to have small strokes. At that point they diagnosed me with vascular parkinsons but now it is idiopathic parkinsons.

For two years symptoms stabilized but consultant never said Statins helped this. Now need medication but it is not progressing fast.

Thanks Parkypete, interesting you were the same with Mirepexin. As Neuro wants me to continue and its helping mobility, agree that I will just have to try and live my life round it.

#12
PS thats a really interesting article re statins and mice, will continue statins now I know this.

#13
I`ve been on various DA`s since Nov. 2009 and suffered swollen legs, feet and ankles since the start. I`m now being weaned off them because of this.

Val

#14
Hi
Had PD for about 1.5 years now. I also take simvastion but was on it before PD after bypass. I get swollen feet, hand, possibly a combination of pd drugs and heart drugs. Also skin from nuro patches goes blotchy, had horrendous wind issues, constpation, sleeping no more than 3 hours at a time.

I also find talking to the GP a waste of time cause they do not listen, PD nurse is best, but they send info to GP which they ignore. Went to GP last month with toe problem, going blue, got puss coming out, friggin hurt to touch because nail at corner is cutting in to skin. I foolishly showed it and said I have ingrown toenail, he said, no no no it is not. Pause, pause, what is it then, "well its not an ingrown toenail" Went private when i got to stage nail cut through skin. Private Doctor looks at it, goodness terrible in grown toenail. What chance do I have on a complicated issue.

Sometimes the only help is here.

Dr Khan aka No Khn Do.

scan

Result, getting slower,

#15
welcome miles to the forum ,im ali i bin dx for 10 years ,im 42 ,there nice nice people and good surport for u miles here ,i hope to see u around the forum ,we tend to hang out in the cafe ,alls welcome x:smile:

#16
Scan, did you try to change doctors, of so what happened?

#17
want to but worried what will happen.

scan

#18
Hi Polly,

Simvastatin is for cholesterol, but started at same time as PD drugs, also take drugs for blood pressure as well as drugs for chronic arthritis.

miles.

#19
bord of it all if u feel the same text me

[This post has been edited by moderators.

Remember that the forum is public--anyone with an internet connection can view these posts. Please don't post personal information such as email addresses and phone numbers. Ezinda ]


#20

 ive been taking part in research i involving 40ml then 80ml of what may be simvastatins ,50/50 chance of being a simvastatin or placebo..been taking for a couple of months now ,when i increased dose to 80ml daily within 2 days my joints became very painful  more so knees and lower back with my knees swollen with fluid  ,i contacted pd research and was advised to decrease dosage back to 40ml , the pain in my joints have eased slightly but my knees havnt ,more so my dominant left leg of which i can hardly bend .nothing has changed with my activity and diet since before research. would appreciate if anyone here has any insight or any similer experience ?. im 49,and was dx may 2015